Carefully observe the student for adverse reactions after student
has taken the medication.
An allergic reaction to medication can happen at any time, no matter
how long the child has been taking the medication. Call the parent
and/or healthcare provider immediately. Notify principal. Stay with
the child until help arrives or symptoms improve.
The most common allergic symptoms are rash, itching, swelling, and
breathing problems. Diarrhea, abdominal cramps, nausea, vomiting,
behavioral changes, or bluish color of the skin can also be
indicative of an adverse reaction to a medication.
If a student is taken to the hospital emergency room, send the
medicine container and emergency information card with the person
accompanying the child.
Call 911 immediately for signs of a severe allergic reaction i.e.
difficulty breathing, tongue and/or facial swelling, difficulty
Notify the student’s parent.
Notify the student’s healthcare provider.
Notify the principal and the Risk Management Department.
Document the occurrence on the back of the Student Medical Log.